Announcement

Collapse
No announcement yet.

As anyone lived through the withdrawals of Clonazepam?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    #16
    Hi Boris,

    Originally posted by boris04 View Post
    I have been on clonazepam for quite some time -then I had to get off it for ECT treatments. It was bloody hell I have been very anxious and agitated. Doing this cold turkey is not a good idea.....

    Gruss Boris

    I like what you wrote: Bloody Hell, yes that's what it felt like ...I am back on them and feeling much better. If you don't mind, may I ask you how was the ECT treatments? Did you find that you were feeling better after?

    My Mom went through ECT some 30 years ago...she never talked about it but it did get her out of bed, instead of just living in bed, not eating, etc. She was dying, so they had to shock her and put her on an IV.

    Comment


      #17
      Originally posted by Pinkviolet View Post
      Hi Boris,




      I like what you wrote: Bloody Hell, yes that's what it felt like ...I am back on them and feeling much better. If you don't mind, may I ask you how was the ECT treatments? Did you find that you were feeling better after?

      My Mom went through ECT some 30 years ago...she never talked about it but it did get her out of bed, instead of just living in bed, not eating, etc. She was dying, so they had to shock her and put her on an IV.
      There are a lot of people who benefit from the ECT treatments. One is under some brief anesthesia i.e one does not remember or feel anything during the shock treatments. Afterwards you might have a headache and you will be confused for a brief period of time. I could not handle them. The artificial inducement of seizures plus the anesthesia were too overwhelming hence I quit after three treatments. It really can help you if any other things do not.

      Gruss Boris

      Comment


        #18
        My goodness I have been in clonazepan for about thirty years - I am on my third week of detox and I feel like I want to just end it all .
        i am a 57 year old women who suffers from anxiety, depression and insomnia. It stopped working years ago and I ended up going to the hospital.
        I’m so addicted to this that they have me on two medications to help get me through this difficult detox.
        i was taking clonazapam every night for the past thirty years - now I’m going through extreme withdrawals.

        Comment


          #19
          Hello Jpalmer and welcome. Sorry to hear that you are having such hard time. Thanks for sharing your problems as sharing is how we all learn. I find that Doctors tend to prescribe but never tell you what to look for with long term usage. Good luck with the rest of your detox. Take Care. paul m
          "Alone we can do so little;
          Together we can do so much"
          Helen Keller

          Comment


            #20
            Welcome to the forum Jpalmer. Good luck with your detox.
            AJ

            Humans punish themselves endlessly
            for not being what they believe they should be.
            -Don Miguel Ruiz-

            Comment


              #21
              #18 - JPaul

              “My goodness I have been in clonazepan for about thirty years - I am on my third week of detox and I feel like I want to just end it all .
              i am a 57 year old women who suffers from anxiety, depression and insomnia. It stopped working years ago and I ended up going to the hospital.
              I’m so addicted to this that they have me on two medications to help get me through this difficult detox.
              i was taking clonazapam every night for the past thirty years - now I’m going through extreme withdrawals”

              JPaul —

              I was just released from the hospital due to having such extreme withdrawals that I thought I was having a heart attack due to the extreme muscle cramping that ping ponged throughout all muscle groups, along with such severe tremors that the Emergcy Dept had to try 3 times over 12 hours in order to get a readable EKG. I had My jaw locked shut and I had hallucinations, plus 3 nights of my body not being able to sleep.

              All this after being in clonazepam for over 20 years and being over 60 years old.

              Benzodiazepines are seriously addictive. The brain gets use to functioning with clonazepam, which is medium acting, with a “long tail,” so the withdrawals don’t start until several days after the first weaning reduction of the medication.

              Now that I am stabilized, I will go to an addiction clinic attached to the teaching hospital where I was admitted and start a 16 month weaning process so I don’t later have cognitive defects from the drug (I may already ) after being on it clonazepam so long.

              BE WARNED, anyone who is thinking about using clonazepam. This is the most serious of all benzodiazepines to stop using. For older patients, it could cause heart failure. For younger patients, DO YOUR RESEARCH before allowing your doc to put you on this... and then do so for only a very short time. WEAN OFF under medical supervision.

              Best of luck to all — Mms


              Comment


                #22
                Hi Mms and welcome to the forum. I wish you the best at the addiction clinic. It sounds like a good option the weaning off process.
                AJ

                Humans punish themselves endlessly
                for not being what they believe they should be.
                -Don Miguel Ruiz-

                Comment


                  #23
                  Hello Mss and welcome to the forum. Thx for sharing your story. I too wish you well with the addiction clinic. Withdrawal can certainly be hard. Take Care. paul m
                  "Alone we can do so little;
                  Together we can do so much"
                  Helen Keller

                  Comment


                    #24
                    Hello to all. I wanted to share my experiences of being on Klonopin (clonazepam) for about 25 years. My doctor prescribed it after I had a panic attack back then and my anxiety got a bit worse after a ski trip in Colorado high in the mountains and I dehydrated after about a week skiing. He prescribed .5mgs 4 times a day. So 2mg in a 24 hour period. In the first year I took it down to 3 per day and I accidentally did this when I was on a long trip and was low on the medications and I didn't notice any effect from 4 to 3 per day (now 1.5 mgs per 24 hour period.) After several years after I decided, unknowingly, to just cut off completely since I was feeling ok. That's when I realized that I was hooked. WOW, what an experience. I immediately went back to 3 per day and stabilized myself. At that moment I started to do my own research into how the hell I would get myself off this. Over the next several years I started to VERY slowly reduce the doses per day. I would cut up the pills into 4 and each piece became .125 mgs. I created a daily spreadsheet and every year or so I would I reduced it by .125 mgs per day until I felt okay with 2 pills per day of .5mgs. I changed doctors and I explained what I was doing and now I have again reduced the daily doses by another .125mgs. I also, as per my doctor, in the evening added 5mgs of melatonin. So my current regimen is as follows: Morning - .5mgs and evening before going to bed .375mgs and a 5mgs of Melatonin. I find that adding the Melatonin helps me sleep and stay calm throughout the night. I figure that within the next 2 years I should be completely off this crazy medication and URGE anyone who is being prescribed this to seek alternative therapy. This is hell for anyone and I pray that someone brilliant can find a way to get off this thing much quicker and without any severe withdrawals. I hope that my experience can help someone.
                    Last edited by WaterTiger; August 31, 2020, 04:37 PM.

                    Comment

                    Working...
                    X